MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 36 MM +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 36 MM +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71343600
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference number: (b)(4).This complaint was opened by smith+nephew to document a patient complication identified through a review of the national joint registry of england, wales, northern ireland and the isle of man (njrew) from united kingdom that includes reference to the use of a smith+nephew product.The reported issue(s) relate to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, after a right thr index surgery performed on (b)(6) 2016 to address osteoarthritis symptoms, the patient sustained an unspecified infection that made necessary a revision surgery on (b)(6) 2019.During this procedure, the modular head was explanted and replaced with a smith and nephew component.This information was provided by the national joint registry of the united kingdom, as part of a retrospective data collection of patients who underwent a primary thr surgery with a hip prosthesis construct that included a polarstem stem with an r3 acetabular cup and that required a revision surgery due to specific reasons.As such, no further information will be available.

Brand Name
OXINIUM FEM HD 12/14 36 MM +0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16047821
Report Number1020279-2022-05042
Device Sequence Number4896264
Product Code JDI
UDI-Device Identifier03596010477279
UDI-Public03596010477279
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K022958
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/09/2026
Device Model Number71343600
Device Catalogue Number71343600
Device Lot Number16EM08867
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2022
Initial Report FDA Received Date12/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/11/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71332252 / LOT 15GM18391; 71332752 / LOT 16EM04091; 71336500 / LOT 16HM14759M; 75100475 / LOT B1611747
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64
Patient SexMale